MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX05; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX05; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*FX05RE
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 04/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier - requested, not provided.Date of birth - requested, not provided.Weight - requested, not provided.Ethnicity - requested, not provided.Race - requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.510(k) - k130280.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The production lot number was not provided by the user facility, which prevented a meaningful review of the device history record.Ifu states: during recirculation, do not use pulsatile flow and do not stop the blood pump suddenly as these actions may cause gaseous emboli to enter the blood phase from the gas phase.Do not obstruct gas outlet port.Pressure in the blood phase should always be higher than that in the gas phase.The gas flow rate should not exceed 5l/min.Excessive gas flow rate will bring about pressure increase in the gas phase.To prevent gaseous emboli from entering the blood phase, make sure that the arterial pump flow rate always exceeds the flow rate of the cardioplegia line.The blood flow rate of the cardioplegia line should not exceed 0.5l/min.Total flow rate of the arterial line and any separate arterial lines must not exceed the flow rate at the oxygenator inlet port.When capiox fx05 oxygenator module is used separately from the hardshell reservoir, set the module so that the upper end of the fibers is lower than the blood level in the venous reservoir.This prevents gaseous emboli from entering the blood phase from the gas phase.With no return of the actual device, the exact cause of the reported event cannot be definitively determined based on the available information.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that the involved capiox device was used during the procedure.The patient was a victim of an anesthetic accident (gas embolism) during heart surgery, and she has since suffered serious neurological after-effects.The extracorporeal circulation circuit (artificial respirator) would be implicated; his equipment consists of a pump (by livanova) and a circuit (terumo).The perfusionist of this hospital reported that they did not report this event at the time of the event, they mentioned that the device was not defective, a human error has occurred.The procedure outcome was not reported.The patient was harmed.

Brand Name
CAPIOX FX05
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key10256600
Report Number9681834-2020-00125
Device Sequence Number14043391
Product Code DTZ
UDI-Device Identifier04987350781758
UDI-Public04987350781758
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCX*FX05RE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2020
Initial Report FDA Received Date07/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 YR